Previous Page  5 / 19 Next Page
Information
Show Menu
Previous Page 5 / 19 Next Page
Page Background

Page 34

Notes:

conferenceseries

.com

June 19-20, 2017 Philadelphia, USA

14

th

International Conference on

Clinical and Experimental Dermatology

Volume 8, Issue 4 (Suppl)

J Clin Exp Dermatol Res, an open access journal

ISSN:2155-9554

Dermatology 2017

June 19-20, 2017

Vancomycin induced panniculitis: A rare drug reaction

Emily Shao, Sarath Bodapati, Andrew Freeman

and

Ivan Robertson

Royal Brisbane and Women’s Hospital, Australia

Introduction:

Panniculitis is an uncommon condition that typically presents as a non-specific area of erythema, with deep-

seated nodules and plaques. There are a number of aetiologies the cause panniculitis, including infection, auto-immune,

traumatic, and drug-induced. To our knowledge there have been no published cases of vancomycin-induced panniculitis.

Case Study:

A 57-year-old Indigenous-Australian woman presented with a 1-month history of painful subcutaneous nodules.

This coincided with commencement of vancomycin for treatment of bacteremia secondary to osteomyelitis. There were no

other new medications started. On examination there were tender, firm subcutaneous nodules to the left anterior chest,

bilateral flank, and back, with widespread eczematous plaques to the back. She reported a similar episode onset of development

of a subcutaneous nodule 2 years ago, also after starting vancomycin. Histopathology showed eosinophilic panniculitis with

dermal reaction containing frequent eosinophils. There was no histological support for either lupus or infective causes. She had

a complex medical background, including type two diabetes, obesity, chronic obstructive pulmonary disease, ischemic heart

disease, dyslipidaemia, osteoarthritis, pseudoseizures, atrial fibrillation, rheumatic heart disease and subsequent infectious

endocarditis, requiring a mitral valve replacement.

Discussion:

This is the first case of panniculitis associated with vancomycin that we have found in the literature. Medications

that have been associated with panniculitis include but is not limited to leukotriene modifying agents, interferon beta therapy,

potassium bromide, protease inhibitors, glatiramir acetate and corticosteroid withdrawal.

Conclusion:

Panniculitis is associated with a wide range of aetiologies. Drug induced panniculitis and the mechanisms behind

it are poorly understood, and features are often indistinguishable from other causes. In patients who present with panniculitis,

clinicians should maintain a degree of suspicion for an adverse drug reaction, as there is a wide range of medications that can

cause panniculitis.

Biography

Emily Shao has graduated from the University of Queensland with a BSc/MBBS in 2015. She is currently working at the Royal Brisbane and Women’s Hospital as

an Intern and is completing a Master of Public Health at the University of Sydney. As an aspiring Dermatologist, she is actively involved with dermatology-related

research.

[email protected]

Emily Shao et al., J Clin Exp Dermatol Res 2017, 8:4 (Suppl)

DOI: 10.4172/2155-9554-C1-059